Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 99, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jul 20, 2015, 10:05 PM EDT for Elkhart County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 10:05 PM EDT (02:05 UTC)
- Expired
- Jul 21, 2015, 6:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Elkhart County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (MI/IN) at South Bend (SBNI3).
- Action stage
- 4.5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04101225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
686
WGUS43 KIWX 210205
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT MON JUL 20 2015
...The National Weather Service in Northern Indiana has issued a
flood warning for the following rivers...
Saint Joseph River Michigan at South Bend affecting Elkhart...St.
Joseph and Berrien Counties
.Recent heavy rainfall has caused the Saint Joseph River Michigan
at South Bend to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology... Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC039-141-MIC021-211000-
/O.NEW.KIWX.FL.W.0099.150721T0205Z-150721T1000Z/
/SBNI3.1.ER.150720T1000Z.150720T1000Z.150720T1000Z.NO/
1005 PM EDT MON JUL 20 2015
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Joseph River Michigan at South Bend
* until Tuesday morning.
* At 6 AM Monday the stage was 5.5 feet and steady.
* Flood stage is 5.5 feet.
* Forecast...The river will fall below flood stage around 6 AM
Monday July 20.
* At 5.5 feet...The river reaches flood stage with the lowest
residential areas beginning to flood.
* This crest compares to a previous crest of 6.0 feet which occurred
on Dec 28 2008.
&&
LAT...LON 4172 8629 4178 8628 4178 8626 4166 8621
4166 8624
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 20, 3:18 PM EDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jul 20, 3:18 PM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 318 PM EDT MON JUL 20 2015 .SYNOPSIS... ISSUED AT 316 PM EDT MON JUL 20 2015 A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. A STRAY SHOWER OR THUNDERSTORM IS POSSIBLE AHEAD OF THE FRONT...BUT MOST AREAS WILL REMAIN DRY. CLEARING SKIES AND COOLER...DRIER AIR WILL MOVE INTO THE REGION BEHIND THE FRONT. AFTER LOWS FALL INTO THE LOW TO MID 60S TONIGHT...HIGH TEMPERATURES ON TUESDAY WILL ONLY REACH THE MID TO UPPER 70S UNDER MOSTLY SUNNY SKIES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 316 PM EDT MON JUL 20 2015 CONFIDENCE STEADILY DECREASING WRT ANY PRECIPITATION CHANCES ACROSS THE REGION LATE THIS AFTERNOON THROUGH THE EVENING HOURS. AREA OF SHOWERS MOVING INTO SRN WI/NRN IL QUICKLY DIMINISHING AHEAD OF THE MAIN SFC FRONT. REMNANT MCV ACROSS SRN IL LOOKS TO SLIDE SOUTH OF THE AREA THROUGH SOUTHERN IN...WITH LITTLE IMPACT ON THE AREA. CONVECTION BEGINNING TO INITIATE ALONG THE SFC BOUNDARY BACK IN IA...HOWEVER HI RES GUIDANCE SUGGESTS THIS ACTIVITY WILL DIMINISH AS IT MOVES CLOSER TO THE REGION LATER TONIGHT. 12Z NAM AND GFS ALSO SEEM TO SUPPORT A DRY FROPA OVERNIGHT. FOR NOW...HAVE TRIMMED BACK POPS SIGNIFICANTLY THIS AFTERNOON THROUGH 06Z OVERNIGHT...WITH SLIGHT CHANCE MAX. ALSO REMOVED THUNDER MENTION...AS ANY INSTABILITY REMAINS WEAK AND ELEVATED INTO THE OVERNIGHT AHEAD OF THE FORCING. FRONT WILL SLIDE SOUTHEAST THROUGH THE AREA OVERNIGHT...WITH CLEARING SKIES AND MUCH DRIER AIR BEHIND THE FRONT. NO MAJOR CHANGES TO LOWS OVERNIGHT. MOSTLY CLEAR SKIES EXPECTED ON TUESDAY AS HIGH PRESSURE BUILDS EAST INTO THE AREA. BUMPED TEMPS DOWN A TOUCH USING A BLEND OF RECENTLY WELL VERIFIED MODELS...WITH MID TO UPPER 70S EXPECTED. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 316 PM EDT MON JUL 20 2015 HIGH PRESSURE WILL BUILD INTO THE AREA TUE NGT AND WED PROVIDING FAIR WX WITH LINGERING THERMAL TROF EXTENDING S-SW FROM ONTARIO CLOSED UPR LOW KEEPING TEMPS BLO NORMAL. NAM/GFS GENERATE SOME QPF OVER PORTIONS OF THE CWA THU AS A VORT MAX MOVES ACROSS THE AREA IN NW FLOW ALOFT. BOTH MODELS APPEAR TOO MOIST IN LOW LEVELS RESULTING IN HIGH CAPE BIAS... DRIER/MORE STABLE ECMWF PREFERRED... THUS CONTD WITH A DRY FCST FOR THU. SLOW WARMING TREND EXPECTED THROUGH THE PERIOD AS UPR TROF OVER ERN CANADA/CONUS MOVES OFF THE COAST AND PLAINS RIDGE EXPANDS EASTWARD. MOISTURE/INSTABILITY SHOULD ALSO GRDLY INCREASE THROUGH THE PERIOD AND WITH MEDIUM RANGE MODELS CONTG TO INDICATE A WK TROF DRIFTING SE ACROSS THE GRTLKS OVER THE WEEKEND... CONTD WITH A LOW CHC OF TSTMS IN THIS TIMEFRAME... WITH DRY CONDITIONS IN ITS WAKE ON MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 133 PM EDT MON JUL 20 2015 VFR CONDITIONS EXPECTED THROUGH THE TAF PD. CONTINUED WITH VCSH MENTION AT KSBN AS COLD FRONT APPROACHES FROM THE WEST...HOWEVER PUSHED TIMING BACK A BIT AND CONFIDENCE ON ANY PRECIPITATION IS CONTINUING TO LOWER. FRONT WILL SLIDE THROUGH THE TERMINALS BETWEEN 06Z AND 12Z...WITH WINDS VEERING NORTHERLY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...NG SHORT TERM...NG LONG TERM...JT AVIATION...NG VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 20, 3:50 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT MON JUL 20 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-212000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 350 PM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. AT THIS TIME...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-212000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. THE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:56 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 64 hr |
Nearby
River Flood Warnings in Indiana, 2015River Flood Warnings in Michigan, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.